U.S. doctors online nowAsk doctors free
Citrus Heights, CA
A 38-year-old male asked:

Can testosterone injections of 1.5 ml every three weeks cause a blood clot? 38 and never had a clot before and 2 months after increased dose got dvt.

2 doctor answers9 doctors weighed in
Dr. Alan Feldman
43 years experience
Possibly: Testosterone replacement, especially when given by injection can cause increases in red blood counts. This can then lead to increased clot formation. You should have a CBC done to look at your blood count. At age 38, i would also see a specialist to make sure you require testosterone replacement.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Daniel Lebowitz
Anti-Aging Medicine 26 years experience
1.5 ml is a volume.: It does not tell us the dose of testosterone. That said, it is possible that taking a high dose of testosterone can lead to DVT, or blood clot. Testosterone supplementation raises the concentration of red blood cells in the circulation. CBC's must be monitored to make sure the red cell count, or hematocrit, does not become to high. Hope this helps!
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Feb 14, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.